Alert archive / Wisconsin / Wind Advisories in 2006

Wind Advisory 5, NWS Green Bay, WI

May 10, 200618 counties in Wisconsin

NWS Green Bay, WI issued this wind advisory at May 10, 2006, 3:45 PM CDT for 18 counties in Wisconsin. It took effect at May 11, 2006, 4:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 10, 2006, 3:45 PM CDT (20:45 UTC)
In effect from
May 11, 2006, 4:00 AM CDT
Expired
May 11, 2006, 10:00 PM CDT
In force
18 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 102045
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT WED MAY 10 2006

...AN UNUSUAL SPRING STORM COULD PRODUCE DAMAGING WINDS LATE
TONIGHT AND THURSDAY...

.A STORM IS EXPECTED TO MOVE INTO LOWER MICHIGAN TONIGHT AND
DEEPEN. THIS SYSTEM IS EXPECTED TO PRODUCE WINDS OF 30 TO 40 MPH
WITH GUSTS TO 50 MPH. THE HIGHEST WINDS ARE EXPECTED OVER THE
EAST...NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN.

WIZ022-038>040-048>050-073-074-110445-
/O.UPG.KGRB.HW.A.0001.060511T0900Z-060512T0000Z/
/O.NEW.KGRB.WI.Y.0005.060511T0900Z-060512T0300Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
345 PM CDT WED MAY 10 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM CDT THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS ARE EXPECTED TO STRENGTHEN LATE TONIGHT...WITH WINDS ON
THURSDAY TO BE SUSTAINED AT 30 TO 40 MPH WITH LOCAL GUSTS
TO 50 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WIZ013-020-021-031-037-045-110445-
/O.UPG.KGRB.HW.A.0001.060511T0900Z-060512T0000Z/
/O.NEW.KGRB.WI.Y.0005.060511T1200Z-060512T0300Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SHAWANO-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUTOMA
345 PM CDT WED MAY 10 2006

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS ARE EXPECTED TO STRENGTHEN EARLY THURSDAY...WITH WINDS
DURING THE DAY TO BE SUSTAINED AT 25 TO 35 MPH WITH LOCAL GUSTS
TO 45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WIZ018-019-030-035-036-110445-
/O.NEW.KGRB.WI.Y.0005.060511T1500Z-060512T0300Z/
LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT
345 PM CDT WED MAY 10 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY. 

WINDS ARE EXPECTED TO STRENGTHEN EARLY THURSDAY...WITH WINDS
DURING THE DAY TO BE SUSTAINED AT 25 TO 35 MPH WITH LOCAL GUSTS
TO 45 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
6 follow-up statements
000 
WWUS73 KGRB 110255
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
955 PM CDT WED MAY 10 2006

...AN UNUSUALLY STRONG SPRING STORM EXPECTED TO PRODUCE STRONG WINDS
LATE TONIGHT AND THURSDAY...

.A RAPIDLY STRENGTHENING STORM SYSTEM WILL TRACK ACROSS INDIANA
TONIGHT AND THE STALL OVER LOWER MICHIGAN THURSDAY. THE STORM WILL
PRODUCE STRONG WINDS ACROSS THE AREA. 

WIZ022-038>040-048>050-073-074-111100-
/O.CON.KGRB.WI.Y.0005.060511T0900Z-060512T0300Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
955 PM CDT WED MAY 10 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT
THURSDAY. 

WINDS WILL INCREASE STEADILY TONIGHT AND SHOULD BE IN THE 25 TO 35
MPH RANGE MOST OF THURSDAY. GUSTS TO 50 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WIZ013-020-021-031-037-045-111100-
/O.CON.KGRB.WI.Y.0005.060511T1200Z-060512T0300Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SHAWANO-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUTOMA
955 PM CDT WED MAY 10 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT
THURSDAY. 

WINDS WILL INCREASE STEADILY TONIGHT AND SHOULD BE IN THE 20 TO
30 MPH RANGE MOST OF THURSDAY. FREQUENT GUSTS TO 45 MPH ARE
EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WIZ018-019-030-035-036-111100-
/O.CON.KGRB.WI.Y.0005.060511T1500Z-060512T0300Z/
LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT
955 PM CDT WED MAY 10 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
THURSDAY. 

WINDS WILL INCREASE STEADILY TONIGHT AND SHOULD BE IN THE 20 TO
30 MPH RANGE STARTING DURING THE LATE MORNING THURSDAY. FREQUENT
GUSTS TO 45 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGRB 110956
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
456 AM CDT THU MAY 11 2006

...STRONG WINDS EXPECTED TODAY AND TONIGHT...

.A STRENGTHENING STORM OVER LOWER MICHIGAN WILL PRODUCE STRONG
NORTH WINDS TODAY AND TONIGHT. WINDS WILL INCREASE TO 25 TO 40 MPH
WITH GUSTS TO 50 MPH POSSIBLE. 

WIZ022-038>040-048>050-073-074-111800-
/O.CON.KGRB.WI.Y.0005.000000T0000Z-060512T0300Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
456 AM CDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING AND CONTINUE INTO
THE EVENING HOURS. GUSTS TO 50 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WIZ013-020-021-031-037-045-111800-
/O.CON.KGRB.WI.Y.0005.060511T1200Z-060512T0300Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SHAWANO-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUTOMA
456 AM CDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING AND CONTINUE INTO
THE EVENING HOURS. GUSTS TO 50 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WIZ018-019-030-035-036-111800-
/O.CON.KGRB.WI.Y.0005.060511T1500Z-060512T0300Z/
LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT
456 AM CDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

WINDS WILL INCREASE TO 25 TO 35 MPH BY MIDDAY AND CONTINUE INTO THE
EVENING HOURS. GUSTS TO 45 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGRB 111452
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
952 AM CDT THU MAY 11 2006

...STRONG WINDS EXPECTED TODAY AND TONIGHT...

.A STRENGTHENING STORM OVER LOWER MICHIGAN WILL PRODUCE STRONG
NORTH WINDS TODAY AND TONIGHT. WINDS WILL INCREASE TO 25 TO
40 MPH WITH GUSTS TO 60 MPH POSSIBLE NEAR THE LAKE.

WIZ022-112300-
/O.UPG.KGRB.WI.Y.0005.000000T0000Z-060512T0300Z/
/O.NEW.KGRB.HW.W.0001.060511T1452Z-060512T0300Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
952 AM CDT THU MAY 11 2006

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE
EXPECTED INTO THE EARLY EVENING. THE WINDS ARE EXPECTED TO SLOWLY
DIMINISH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WIZ013-020-021-031-037>040-045-048>050-073-074-112300-
/O.CON.KGRB.WI.Y.0005.000000T0000Z-060512T0300Z/
NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SHAWANO-WAUPACA-
OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
952 AM CDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SUSTAINED WINDS OF 25 TO 35 MPH WILL CONTINUE INTO
THE EVENING HOURS. GUSTS TO 50 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WIZ018-019-030-035-036-112300-
/O.CON.KGRB.WI.Y.0005.060511T1500Z-060512T0300Z/
LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT
952 AM CDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

WINDS WILL INCREASE TO 25 TO 35 MPH BY MIDDAY AND CONTINUE INTO
THE EVENING HOURS. GUSTS TO 45 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGRB 112009
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
309 PM CDT THU MAY 11 2006

...STRONG WINDS EXPECTED TODAY AND TONIGHT...

.A STORM SYSTEM OVER LOWER MICHIGAN WILL CONTINUE TO PRODUCE
STRONG NORTH WINDS THIS EVENING. WINDS OF 25 TO 40 MPH CAN BE
EXPECTED...WITH GUSTS TO 60 MPH POSSIBLE NEAR THE LAKE.

WIZ022-120300-
/O.CON.KGRB.HW.W.0001.000000T0000Z-060512T0300Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
309 PM CDT THU MAY 11 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

SUSTAINED WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE
EXPECTED INTO THE EARLY EVENING HOURS. THE WINDS ARE EXPECTED TO SLOWLY
DIMINISH THIS EVENING...AFTER 7 PM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WIZ013-018>021-030-031-035>040-045-048>050-073-074-120300-
/O.CON.KGRB.WI.Y.0005.000000T0000Z-060512T0300Z/
NORTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-
WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
309 PM CDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SUSTAINED WINDS OF 25 TO 35 MPH WILL CONTINUE INTO THE EARLY EVENING
HOURS. GUSTS TO 45 MPH ARE POSSIBLE. THE WINDS WILL SLOWLY
DIMINISH AFTER 7 PM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGRB 112046 CCA
NPWGRB

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
344 PM CDT THU MAY 11 2006

CORRECTED FOR WIND DIRECTION

...STRONG WINDS EXPECTED TONIGHT...

.A STORM SYSTEM OVER LOWER MICHIGAN WILL CONTINUE TO PRODUCE
STRONG NORTH WINDS THIS EVENING. WINDS OF 25 TO 40 MPH CAN BE
EXPECTED...WITH GUSTS TO 60 MPH POSSIBLE NEAR THE LAKE.

WIZ022-120300-
/O.COR.KGRB.HW.W.0001.000000T0000Z-060512T0300Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
344 PM CDT THU MAY 11 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

NORTH WINDS FROM 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE
EXPECTED INTO THE EARLY EVENING HOURS. THE WINDS ARE EXPECTED TO
SLOWLY DIMINISH THIS EVENING...AFTER 7 PM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WIZ013-018>021-030-031-035>040-045-048>050-073-074-120300-
/O.COR.KGRB.WI.Y.0005.000000T0000Z-060512T0300Z/
NORTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-
WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
344 PM CDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

NORTH WINDS FROM 25 TO 35 MPH WILL CONTINUE INTO THE EARLY
EVENING HOURS. GUSTS TO 45 MPH ARE POSSIBLE. THE WINDS WILL SLOWLY
DIMINISH AFTER 7 PM.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGRB 120242
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
942 PM CDT THU MAY 11 2006

...SLOWLY DIMINISHING WINDS EXPECTED OVERNIGHT...

.A STRONG STORM SYSTEM WILL REMAIN NEARLY STATIONARY OVER WESTERN
LOWER MICHIGAN AS IT STARTS TO WEAKEN TONIGHT. SINCE THE STORM
WILL BE WEAKENING...THE STRONG WINDS THAT AFFECTED THE AREA DURING
THE DAYTIME AND EVENING HOURS WILL SLOWLY DIMINISH.


WIZ022-120345-
/O.EXP.KGRB.HW.W.0001.000000T0000Z-060512T0300Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
942 PM CDT THU MAY 11 2006

...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING...

SINCE WINDS WILL SLOWLY DECREASE TONIGHT...THE HIGH WIND WARNING
WILL EXPIRE AT 10 PM CDT THIS EVENING.

$$

WIZ013-018>021-030-031-035>040-045-048>050-073-074-120345-
/O.EXP.KGRB.WI.Y.0005.000000T0000Z-060512T0300Z/
NORTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-
WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
942 PM CDT THU MAY 11 2006

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

SINCE WINDS WILL SLOWLY DECREASE TONIGHT...THE WIND ADVISORY WILL
EXPIRE AT 10 PM CDT THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at May 10, 4:30 AM CDT, 11 hours 15 minutes earlier.

Area forecast discussion, May 10, 4:30 AM CDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
430 AM CDT WED MAY 10 2006

.SHORT TERM...VERY UNUNUSAL STORM BEING FORECAST BY THE MODELS. DO NOT
EVER RECALL SEEING SUCH A DEEP SURFACE LOW AT THIS TIME OF THE YEAR.
STRONG COUPLED JET STRUCTURE LEADS US TO BELIEVE SUCH A SOLUTION IS
POSSIBLE. IF THIS IS THE CASE WE WILL HAVE HIGH WIND AND SNOW CONCERNS.
WINDS OF 60 TO 80 KNOTS AT 850 MB ARE FORECAST BY MODELS LATE TONIGHT
THROUGH PART OF THURSDAY IN THE EAST. 50+ KNOT WINDS FORECAST AT 925
MPB. THINK THAT WINDS WILL REACH HIGH WIND WARNING CRITERIA IN THE FOX
VALLEY AND LAKESHORE AREAS WHERE REDUCED FRICTION AND FUNNELING ARE
FACTORS. FURTHER WEST THINK THAT THERE COULD BE STRONG WINDS TOO AS LOW
LEVEL LAPSE RATES ARE LESS STABLE. ISSUED A HIGH WIND WATCH SOUTHEAST OF
AN IRON MOUNTAIN TO FRIENDSHIP LINE. NEXT ISSUE IS SNOW. GFS FORECASTS
850MB TEMPERATURES TO DROP TO -5C THURSDAY IN THE NORTHCENTRAL PART OF
THE STATE AS LATENT HEAT OF MELTING AND STRONG VERTICAL ASCENT COMBINE
TO CAUSE RAPID COOLING. THINK IS IS PLAUSIBLE...AS WAS THE CASE IN OUT
OF SEASON SNOWFALL ON OCTOBER 4 1987 IN EASTERN NEW YORK AND VERMONT AND
 IN MAY 10 1990 SNOWFALL IN WISCONSIN AND UPPER MICHIGAN WHEN 6-20
INCHES OF SNOW FELL. NCEP FORECASTER TOLD US THAT THEY THOUGHT GFS WAS
DEPICTING COOLING BETTER THAN THE NAM OR ECMWF. SO ISSUED A WINTER STORM
WATCH FOR FOUR MOST NORTHERN COUNTIES IN OUR FORECAST AREA. IT MIGHT BE
DIFFICULT TO GET A LOT OF SNOW TO STICK WITH WARM GROUND AND STRONG
WINDS...BUT WET SNOW ON TREES WITH LEAVES AND STRONG WINDS COULD CAUSE
PROBLEMS. GIVEN UNCERTAINTY OF HOW MUCH COOLING TAKES PLACE AND TIME OF
YEAR BELIEVE WATCH IS JUSTIFIED. THIS COULD BE A MEMORABLE EVENT GIVEN
THE STRENGTH OF THE SYSTEM AT THIS TIME OF YEAR.

.LONG TERM...THU NGT THRU NXT TUE. MAIN FCST CHALLENGE TO BE CENTERED ON
 THE EXTENT OF PCPN THRU THE UPCOMING WEEKEND ASSOCIATED WITH PESKY STG
STORM.

VERTICALLY STACKED SYSTEM PROGGED TO REMAIN PARKED OVR SRN LK MI/WRN LWR
MI THU NGT THEREBY KEEPING THE WET AND WINDY CONDITIONS GOING OVR NE WI.
STILL APRS THAT DYNAMIC COOLING WL BE STG ENUF FOR SNOW TO MIX WITH THE
RAIN OVR NRN WI...ESP OVR HIGHER ELEVATIONS. CURRENT THINKING IS ANY
ADDL ACCUMULATIONS WOULD REMAIN UNDER AN INCH. SYSTEM WOBBLES A BIT WWD
TOWARD SE WI/SRN LK MI ON FRI PROMISING A CONTINUATION OF SHWRS ACROSS
THE FCST AREA. PREFER TO BUMP POPS UP TO LIKELY AS PIECES OF SHRTWV
ENERGY ROTATE AROUND THE UPR LOW AND PERSISTENT MSTR INFLOW TO EXIST.
SINCE THE SFC LOW WL BE CLOSER TO NE WI ON FRI...WNDS ARE EXPECTED TO BE
NOT NEARLY AS STG AS WITNESSED ON THU. MAX TEMPS TO BE LIMITED TO MAINLY
THE 40S WITH A FEW 50S ACROSS THE SRN SECTIONS OF THE FCST AREA.

MDLS SHOW SOME MINOR DIFFERENCES WITH THE UPR LOW FRI NGT AS IT DRIFTS
SWD. GFS MOST PRONOUNCED WITH A SW MOVEMENT WHILE THE NAM GOES WITH A SE
SHIFT AND THE ECMWF MAINTAINS NOT MOVEMENT AT ALL. EVENTUAL DIRECTION
THE SYSTEM TAKES WL HAVE LITTLE IMPACT ON OUR SENSIBLE WEATHER AS CHC
POPS NECESSARY AS ALL MDLS INDICATE QPF. HAVE REMOVED THE RAIN/SNOW
POSSIBILITY OVR NRN WI AS TEMPS ALOFT (8H) ARE ABV THE FREEZING MARK.
SYSTEM BEGINS TO WEAKEN ON SAT...HOWEVER THERE IS CONSIDERABLE MDL
DISAGREEMENT AS TO WHERE THE SYSTEM WL BE BY 00Z SUNDAY. GFS CONTS TO
ADVERTISE A QUICK DEPARTURE TOWARD THE OHIO RIVER VALLEY WHILE THE ECMWF
(AND THE UKMET TO A DEG) MAINTAIN A SLOWER MOVEMENT SEWD. DUE TO THE
OVERALL SLOW NATURE OF THIS UPR LOW AND A LACK OF ANY SIGNIFICANT
KICKER...WL LEAN TOWARD THE ECMWF WHICH TRANSLATES TO ANOTHER DAY OF CHC
POPS ACROSS NE WI ON SAT. TEMPS SHOULD START A GRADUAL REBOUND SAT AS
THE COLD CORE TEMPS ALOFT SHIFT SOUTH.

APS THAT PCPN WL BE SCT AT BEST ON SUNDAY AS THE SYSTEM HEADS TOWARD THE
OHIO RIVER VALLEY. ANY PCPN THAT DOES FALL WOULD SEEM TO BE INSTABILITY
VARIETY AS TEMPS ALOFT ARE STILL COOL CONSIDERING IT IS MID-MAY. BELIEVE
THE MEX GUID TO BE OVERLY OPTIMISTIC ON TEMPS AND PREFER THE COOLER
TEMPS FROM PREV FCST. NE WI TO RESIDE BETWEEN SYSTEMS ON MON AS THE OLD
UPR LOW SPINS OVR THE OHIO VALLEY AND A NEW UPR TROF BEGINS TO DROP
SOUTH OVR MANITOBA/ONTARIO. RETURN OF MIXED SUNSHINE SHOULD BRING TEMPS
INTO THE 60S ACROSS ALL OF NE WI. GFS WANTS TO QUICKLY DROP THE
CANADIAN UPR TROF SWD INTO THE WRN GREAT LKS RGN NXT TUE...BUT HAVE MY
DOUBTS AS THE GFS IS TYPICALLY TOO QUICK MOVG SYSTEMS ACROSS THE
COUNTRY. PREFER TO STAY THE COURSE AND KEEP TUE DRY FOR NOW.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 10, 6:00 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT WED MAY 10 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
600 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

AN INTENSE SPRING STORM WILL CAUSE STRONG WINDS LATE TONIGHT IN  EASTERN
WISCONSIN. NORTH WINDS WILL INCREASE TO 20 TO 40 MPH WITH GUSTS TO 50
MPH POSSIBLE...ESPECIALLY NEAR THE LAKE AND BAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG WINDS WILL CONTINUE THURSDAY. WIND GUSTS TO 60 MPH ARE POSSIBLE
NEAR THE LAKE AND BAY. THE STRONG WINDS COULD CAUSE DAMAGE TO TREES AND
POWER LINES. IN ADDITION TO THE WINDS...RAIN WILL CHANGE TO SNOW IN
NORTHCENTRAL WISCONSIN THURSDAY AS THE STORM SYSTEM MOVES INTO LOWER
MICHIGAN AND STRENGTHENS. SEVERAL INCHES OF WET SNOW COULD ACCUMULATE IN
NORTHCENTRAL WISCONSIN...ESPECIALLY ON THE GRASS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WITH WIND EQUIPMENT ARE ASKED TO CALL THE NATIONAL WEATHER
SERVICE WITH WIND REPORTS LATE TONIGHT AND THURSDAY.

LMZ521-522-541>543-564-111100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
600 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A GALE WARNING IS IN EFFECT LATE TONIGHT FOR THE LAKE AND BAY. WINDS
WILL BECOME NORTH AND INCREASE TO 20 TO 40 KNOTS BY DAYBREAK. BOATERS
SHOULD CONSIDER WHETHER IT IS SAFE TO BE ON THE WATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG SPRING STORM WILL CREATE CONDITIONS THAT COULD BE DANGEROUS TO
ALL BUT LARGE...COMMERCIAL CRAFT WITH EXPERIENCED CREWS. NORTH GALES OF
20 TO 40 KNOTS WITH A FEW STORM FORCE GUSTS TO 55 KNOTS ARE EXPECTED.
GALE FORCE WINDS WILL GRADUALLY DIMINISH THURSDAY NIGHT.

RDM/KALLAS
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 5:23 AM CDTHigh Wind WatchGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 7 more10 hr
May 10, 5:35 AM CDTWinter Storm WatchGRBFlorence, Forest, Oneida, Vilas23 hr

Nearby

Wind Advisories in Wisconsin, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.